Alert archive / Alabama / Special Weather Statements in 2020
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 25, 2020, 2:25 PM CDT for Mobile County, Alabama. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2020, 2:25 PM CDT (19:25 UTC)
- Expired
- Aug 25, 2020, 3:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Mobile, AL
County Mobile County, AL
The radar
The Mobile radar (KMOB), 16 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1596 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
597
WWUS84 KMOB 251925
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
225 PM CDT Tue Aug 25 2020
ALZ263-265-252000-
Mobile Coastal AL-Mobile Central AL-
225 PM CDT Tue Aug 25 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MOBILE COUNTY UNTIL 300 PM CDT...
At 225 PM CDT, the strong thunderstorm was located near Bayou La
Batre, moving north at 35 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Tillmans Corner, Theodore, Grand Bay, Bayou La Batre and I10 And I65.
LAT...LON 3040 8833 3040 8835 3041 8835 3056 8841
3068 8841 3068 8808 3062 8809 3061 8812
3060 8811 3061 8810 3058 8810 3059 8811
3059 8812 3057 8810 3039 8813
TIME...MOT...LOC 1925Z 158DEG 28KT 3044 8821
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 25, 1:24 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Aug 25, 1:24 PM CDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Mobile AL
124 PM CDT Tue Aug 25 2020
.NEAR TERM /Today/...As the Hires Models were indicating,
convective coverage has greatly decreased across our area. There
is a new cluster of showers and storms out over the Gulf generally
moving northwestward, and will possibly affect coastal sections
of the extreme western Florida panhandle and coastal Alabama
later this afternoon. Did lower PoPs slightly for today, but left
chance to low end likely PoPs over the southwestern zones to
account for this, and also likely Pops up over our northwestern
zones where most of the still lingering showers and storms are
located. Otherwise, no changes. /12
&&
.AVIATION...
25/18Z issuance...IFR to MVFR ceilings with isolated to scattered
showers will continue through this afternoon and into the evening
hours. Visibility could be briefly lower in and near the heavier
showers and storms. Surface winds mainly southeasterly at 10 to 15
knots, but stronger and more variable in and near convection. By
early Wednesday morning surface winds are expected to become more
easterly. /12
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Friday afternoon for ALZ265-266.
High Surf Advisory until 7 PM CDT Wednesday for ALZ265-266.
Coastal Flood Advisory until 7 PM CDT Wednesday for ALZ263>266.
FL...High Rip Current Risk through Friday afternoon for FLZ202-204-
206.
High Surf Advisory until 7 PM CDT Wednesday for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory until 6 AM CDT Thursday for GMZ650-655-670-
675.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, Aug 25, 8:41 AM CDT, 5 hours 44 minutes before
Special Weather Statement
National Weather Service Mobile AL
841 AM CDT Tue Aug 25 2020
MSZ067-251430-
Wayne MS-
841 AM CDT Tue Aug 25 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN WAYNE COUNTY UNTIL 930 AM CDT...
At 840 AM CDT, the strong thunderstorm was located over Waynesboro,
moving north at 20 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Waynesboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
Seek safe shelter indoors until the storm has passed.
LAT...LON 3183 8847 3159 8861 3161 8878 3183 8879
3185 8863 3189 8847
TIME...MOT...LOC 1340Z 197DEG 18KT 3167 8868Special weather statement, Aug 25, 8:49 AM CDT, 5 hours 36 minutes before
Special Weather Statement
National Weather Service Mobile AL
849 AM CDT Tue Aug 25 2020
ALZ264-266-251430-
Baldwin Coastal AL-Baldwin Central AL-
849 AM CDT Tue Aug 25 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN BALDWIN COUNTY UNTIL 930 AM CDT...
At 848 AM CDT, the strong thunderstorm was located over Foley, moving
northwest at 20 mph.
Wind gusts of 45 to 55 mph will be possible with this storm.
Locations impacted include...
Foley, Robertsdale, Summerdale, Silverhill and Elberta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Weak rotation has been indicated with this storm. Seek safe shelter
inside a sturdy shelter until the storm has passed.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3050 8789 3059 8768 3038 8758 3036 8760
3036 8761 3033 8764
TIME...MOT...LOC 1348Z 147DEG 18KT 3039 8764Special weather statement, Aug 25, 11:04 AM CDT, 3 hours 21 minutes before
Special Weather Statement
National Weather Service Mobile AL
1104 AM CDT Tue Aug 25 2020
MSZ076-251630-
Greene MS-
1104 AM CDT Tue Aug 25 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN GREENE COUNTY UNTIL 1130 AM CDT...
At 1103 AM CDT, the strong thunderstorm was located 8 miles northwest
of Leakesville, moving northwest at 15 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
This storm will remain over mainly rural areas of northern Greene
County.
LAT...LON 3143 8856 3124 8848 3115 8866 3142 8884
3143 8884
TIME...MOT...LOC 1603Z 150DEG 13KT 3126 8862Special weather statement, Aug 25, 1:16 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Mobile AL
116 PM CDT Tue Aug 25 2020
ALZ265-266-251915-
Mobile Coastal AL-Baldwin Coastal AL-
116 PM CDT Tue Aug 25 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH
CENTRAL MOBILE AND SOUTHWESTERN BALDWIN COUNTIES UNTIL 215 PM CDT...
At 116 PM CDT, the strong thunderstorm was located 20 miles south of
Gulf Shores, moving northwest at 35 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Dauphin Island, Fort Morgan, Coden and Alabama Port.
LAT...LON 3023 8817 3023 8831 3026 8811 3032 8826
3038 8831 3038 8830 3027 8812 3035 8813
3032 8819 3036 8819 3039 8829 3044 8810
3035 8812 3024 8803 3024 8795 3026 8794
3024 8785 3027 8776 3024 8773 3022 8802
TIME...MOT...LOC 1816Z 153DEG 31KT 2996 8778Special weather statement, Aug 25, 2:25 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
225 PM CDT Tue Aug 25 2020
ALZ263-265-252000-
Mobile Coastal AL-Mobile Central AL-
225 PM CDT Tue Aug 25 2020
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MOBILE COUNTY UNTIL 300 PM CDT...
At 225 PM CDT, the strong thunderstorm was located near Bayou La
Batre, moving north at 35 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Tillmans Corner, Theodore, Grand Bay, Bayou La Batre and I10 And I65.
LAT...LON 3040 8833 3040 8835 3041 8835 3056 8841
3068 8841 3068 8808 3062 8809 3061 8812
3060 8811 3061 8810 3058 8810 3059 8811
3059 8812 3057 8810 3039 8813
TIME...MOT...LOC 1925Z 158DEG 28KT 3044 8821The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 8:23 PM CDT | Special Marine Warning | MOB | 97 min | |
| Aug 24, 9:59 PM CDT | Special Marine Warning | MOB | 46 min | |
| Aug 24, 10:21 PM CDT | Special Marine Warning | MOB | 47 min | |
| Aug 25, 12:20 AM CDT | Special Weather Statement | MOB | Covington | 25 min |
| Aug 25, 12:35 AM CDT | Special Weather Statement | MOB | Covington | 25 min |
| Aug 25, 6:00 AM CDT | Special Weather Statement | MOB | Baldwin | 45 min |
| Aug 25, 6:48 AM CDT | Special Marine Warning | MOB | 57 min | |
| Aug 25, 6:48 AM CDT | Special Weather Statement | MOB | Mobile | 42 min |
| Aug 25, 7:04 AM CDT | Areal Flood Advisory | MOB | Choctaw, Clarke, Wilcox | 3 hr |
| Aug 25, 7:11 AM CDT | Special Marine Warning | MOB | 64 min | |
| Aug 25, 7:59 AM CDT | Special Weather Statement | MOB | Baldwin | 46 min |
| Aug 25, 8:12 AM CDT | Flash Flood Warning | MOB | Choctaw, Washington | 6 hr |
| Aug 25, 8:49 AM CDT | Special Weather Statement | MOB | Baldwin | 41 min |
| Aug 25, 12:16 PM CDT | Special Marine Warning | MOB | 59 min | |
| Aug 25, 12:34 PM CDT | Special Marine Warning | MOB | 56 min | |
| Aug 25, 1:14 PM CDT | Special Marine Warning | MOB | 61 min | |
| Aug 25, 1:16 PM CDT | Special Weather Statement | MOB | Mobile | 59 min |
| Aug 25, 1:21 PM CDT | Special Marine Warning | MOB | 39 min | |
| Aug 25, 2:01 PM CDT | Special Marine Warning | MOB | 44 min | |
| Aug 25, 2:07 PM CDT | Special Marine Warning | MOB | 53 min | |
| Aug 25, 2:29 PM CDT | Special Weather Statement | MOB | Baldwin | 46 min |
| Aug 25, 3:07 PM CDT | Special Marine Warning | MOB | 38 min | |
| Aug 25, 3:18 PM CDT | Special Weather Statement | MOB | Baldwin | 27 min |
| Aug 25, 3:23 PM CDT | Special Marine Warning | MOB | 22 min | |
| Aug 25, 3:38 PM CDT | Special Weather Statement | MOB | Mobile | 37 min |
| Aug 25, 7:33 AM CDT | Areal Flood Advisory | MOB | Wayne | 3 hr |
| Aug 25, 8:41 AM CDT | Special Weather Statement | MOB | Wayne | 49 min |
| Aug 25, 11:04 AM CDT | Special Weather Statement | MOB | Greene | 26 min |
| Aug 25, 3:49 PM CDT | Special Weather Statement | MOB | George | 26 min |
| Aug 25, 4:12 PM CDT | Special Weather Statement | MOB | Greene | 33 min |
| Aug 25, 4:14 PM CDT | Special Weather Statement | MOB | Wayne | 31 min |
| Aug 25, 4:20 PM CDT | Special Weather Statement | MOB | Perry | 25 min |
| Aug 25, 4:33 PM CDT | Special Weather Statement | MOB | Greene | 27 min |
Nearby
Special Weather Statements in Alabama, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.